Nagoya Mathematical Journal

On prime valued polynomials and class numbers of real quadratic fields

R. A. Mollin and H. C. Williams

Full-text: Open access

Article information

Source
Nagoya Math. J., Volume 112 (1988), 143-151.

Dates
First available in Project Euclid: 14 June 2005

Permanent link to this document
https://projecteuclid.org/euclid.nmj/1118781121

Mathematical Reviews number (MathSciNet)
MR0974269

Zentralblatt MATH identifier
0629.12004

Subjects
Primary: 11R11: Quadratic extensions
Secondary: 11R29: Class numbers, class groups, discriminants

Citation

Mollin, R. A.; Williams, H. C. On prime valued polynomials and class numbers of real quadratic fields. Nagoya Math. J. 112 (1988), 143--151. https://projecteuclid.org/euclid.nmj/1118781121


Export citation

References

  • [1] T. Azuhata, On the fundamental units and the class numbers of real quadratic fields, Nagoya Math. J., 95 (1984), 125-135.
  • [2] A. Baker, Linear forms in the logarithms of algebraic numbers, Mathematika, 13 (1966), 204-216.
  • [3] S. Chowla and J. Friedlander, Class numbers and quadratic residues, Glasgow Math. J., 17 (1976), 47-52.
  • [4] G. Degert, Uber die bestimmung der grundeinheit gewisser reellquadratischen zahlkorper, Abh. Math. Sem. Univ. Hamburg, 22 (1958), 92-97.
  • [5] D. Goldfeld, Gauss' class number problems for imaginary quadratic fields, Bull. Amer. Math. Soc, 13 (1985), 23-37.
  • [6] M. Kutsuna, On a criterion for the class number of a quadratic number field to be one,Nagoya Math. J., 79 (1980), 123-129.
  • [7] S. Louboutin, Criteres des principalite et minoration des nombres de classes l'ideaux des corps quadratiques reells a aide de la theorie des fractions continues, preprint.
  • [8] R. A. Mollin, Necessary and sufficient conditions for the class number of a real quadratic field to be one,and a conjecture of S. Chowla, Proceedings Amer. Math. Soc, 102 (1988), 17-21.
  • [9] R. A. Mollin, Class number one criteria for real quadratic fields I, Proceedings Japan Acad., Series A, 83 (1987), 121-125.
  • [10] On the insolubility of a class of diophantine equations and the nontriviality
  • [11] A. Nowicki, Diophantine equations and class numbers, J. Number Theory, 24 (1986), 7-19.
  • [12] R. A. Mollin and H. C. Williams, A conjecture of S. Chowla via the generalized Riemann hypothesis, Proceedings Amer. Math. Soc, 102 (1988), 794-796.
  • [13] G. Rabinowitsch, Eindentigkeit der zerlegung in primzahlfaktoren in quadratischen zahlkrpern, Proc. Fifth Internat. Congress Math. (Cambridge) Vol. 1 (1913), 418-421.
  • [14] G. Rabinowitsch, Eindeutigkeit der zerlegung in primzahlfaktoren in quadratischen zahlkr- pern, J. reine angew. Math., 142 (1913), 153-164.
  • [15] C. Richaud, Sur la resolution des equations x2 –Ay2 1, Atti. Acad. Pontif. Nuovi. Lincei (1866), 177-182.
  • [16] R. Sasaki, Generalized ono invariant and Rabinovitch's theorem for real quadratic fields, preprint.
  • [17] H. Stark, A complete determination of the complex quadratic fields of class- number one, Michigan Math. J., 14 (1967), 1-27.
  • [18] H. Yokoi, Class-number one problem for certain kind of real quadratic fields, Proc. Int. Conf. on class numbers and fundamental units, June 1986, Katata Japan, 125-137. R. A. Mollin Department of Mathematics and Statistics University of Calgary Calgary, Alberta Canada T2N IN4 H. C. Williams Department of Computer Science University of Manitoba Winnipeg, Manitoba Canada RST 2N2